Wisconsin, 2003Flash Flood in Wisconsin, June 25, 2003
June 25, 2003 · NWS MPX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 24, 3:00 PM CST, 9 hours earlier.
Area forecast discussion, Jun 24, 3:00 PM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CDT TUE JUN 24 2003
FORECAST CONCERN NEAR TERM...CONT SVR POTENTIAL AND MORE FLOODING.
IN THE SHORTER TERM TWO AREAS TO BE CONCERNED WITH. FIRST ACRS SW
INTO WC MN VCNTY NRLY STNRY SFC FNT WHERE CONVECTION CURRENTLY
FIRING. STG DEEP 0-6 KM SHEAR ACRS THIS AREA WITH WRM AND UNSTBL
AIR FEEDING NORTH INTO AREA. OTHER AREA IS SC MN WHERE VGP VALUES
AT .4 AND SBLI ARND B12 SOUTH OF BNCRY WHICHIS BGNNG TO MV NORTH
WITH INCRSG LOW LVL WND FIELD S OF FNT AND SUNSHINE N OF SFC FNT.
WITH CONT HEATING THE CIN VALUES SHUD CONT TO DCRS AS 850 MB THETA E
ADVECTION INCRSG. MUCH OF CWA (ESP MN PTN) SHUD BE ACTIVE TNGHT AS
FORCING INCRS AHD OF SHRTWV AND UPPER DIVG ALSO INCRS OVERNITE IN
LEFT ENTRANCE REGION OF UPPER JET. VERY JUICY AMS WITH K INDEX IN
UPPER 30S AND PWATS UP ARND 2 INCHES. WL CONT FFA ACRS N 2/3 MN CWA
MUCH OF WHICH RCVD R+ LAST COUPLE DAYS. ALSO CONT FLW FOR
TODD...MORRISON...DOUGLAS COUNTIES WHICH CONT TO EXPERIENCE FLOODING
WITH MORE RAIN ON THE WAY.
IN THE LONGER TERM...THE ETA CONTS TO SLOW EWRD PROGRESSION OF SFC
FNT AS IT PARALLELS UPPER WINDS. PRBLY ANOTHER DAY OF ACTIVE TSTMS
MAINLY E HALF CWA ON WED WITH AMS STILL VERY JUICY AND UPPER TROF
APRCHG. FINALLY A BREAK THURS...BUT RATHER COLD MID LVL TEMPS
MAY STILL CAUSE A FEW SHWRS INTO FRI.
.MSP...FLOOD WATCH TONIGHT NORTH OF A LINE FROM REDWOOD FALLS TO
LAKEVILLE.
BAP
Hazardous weather outlook, Jun 24, 6:03 AM CST, 17 hours 57 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-251100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 AM CDT TUE JUN 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION
OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON AND TONIGHT.
THE AREA IS SOUTHWEST OF A LINE FROM NEAR BENSON...TO ST.CLOUD...
AND MANKATO. WHILE THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING
WINDS...ONE OR TWO TORNADOES ARE POSSIBLE.
ACROSS MOST OF THE REST OF CENTRAL...AND SOUTH CENTRAL MINNESOTA...AS
WELL AS WEST CENTRAL WISCONSIN...THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS.
IN ADDITION TO SEVERE WEATHER...THERE IS A STRONG POSSIBILITY OF
TORRENTIAL RAINS OVER A PORTION OF SOUTHERN MINNESOTA TONIGHT. SEE
FLOOD WATCH PRODUCTS FOR SPECIFIC INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE FRONTAL BOUNDARY WILL MOVE THROUGH EASTERN MINNESOTA BY
WEDNESDAY EVENING. THE AIRMASS WILL REMAIN UNSTABLE AHEAD OF THE
FRONT...AND A SLIGHT RISK FOR SEVERE WEATHER WILL BE FOUND EAST OF
A LINE FROM NEAR RICE LAKE WISCONSIN TO WASECA MINNESOTA ON
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS
AFTERNOON AND TONIGHT OVER MUCH OF SOUTHERN MINNESOTA.
In the hours before
Local storm report, Jun 24, 7:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0837 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0834 PM 5 E GRANITE FALLS MN 1.75 IN HAIL
06/24/03 RENVILLE REPORTED BY SPOTTER
AEBSpecial weather statement, Jun 24, 7:45 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT TUE JUN 24 2003
MNZ077-078-082>085-091>093-250245-
BLUE EARTH-FARIBAULT-FREEBORN-GOODHUE-MARTIN-RICE-STEELE-WASECA-
WATONWAN-
INCLUDING THE CITIES OF...ALBERT LEA...FAIRMONT...MANKATO...
OWATONNA...RED WING
845 PM CDT TUE JUN 24 2003
THE SEVERE THUNDERSTORM WATCH HAS BEEN DROPPED FOR SOUTH-CENTRAL
MINNESOTA. ACTIVE SEVERE WEATHER HAS MOVED NORTH OF THE AREA.
MNZ060-062-065>070-073>076-250245-
BROWN-CARVER-DAKOTA-HENNEPIN-LE SUEUR-MCLEOD-NICOLLET-RAMSEY-REDWOOD-
RENVILLE-SCOTT-SIBLEY-
INCLUDING THE CITIES OF...HUTCHINSON...MINNEAPOLIS...NEW ULM...
REDWOOD FALLS...ST PAUL...ST PETER
845 PM CDT TUE JUN 24 2003
SEVERE THUNDERSTORM WATCH HAS BEEN REPLACED FOR A TORNADO WATCH THAT
EXPIRES AT 2 AM CDT.
MNZ041>043-047>051-054>059-061-064-250245-
ANOKA-BENTON-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MEEKER-
MORRISON-POPE-SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...BENSON...MONTEVIDEO...
ST CLOUD...WILLMAR
845 PM CDT TUE JUN 24 2003
SEVERE THUNDERSTORM WATCH HAS BEEN REPLACED BY A TORNADO WATCH THAT
EXPIRES AT 2 AM CDT.
Local storm report, Jun 24, 8:12 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0912 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0904 PM HUTCHINSON MN FUNNEL CLOUD
06/24/03 MCLEOD REPORTED BY SPOTTER.
AEBLocal storm report, Jun 24, 8:35 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0935 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 PM GREENFIELD MN FUNNEL CLOUD
06/24/03 HENNEPIN REPORTED BY SPOTTER.
AEBLocal storm report, Jun 24, 8:46 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0946 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM WYOMING MN 55 MPH TSTORM WIND
06/24/03 CHISAGO
AEBSpecial weather statement, Jun 24, 11:33 PM CST, 27 minutes before
MNZ041>045-047>052-054>059-064-250605-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1233 AM CDT WED JUN 25 2003
TORNADO WATCH NUMBER 586 HAS BEEN CLEARED FOR PART OF CENTRAL AND
SOUTHWEST MINNESOTA. SEVERE THUNDERSTORMS HAVE MOVED TO THE SOUTH AND
EAST AND NO LONGER POSE A THREAT. HEAVY RAINFALL IS STILL EXPECTED
WITH SOME FLOODING LIKELY.
Flash Flood, St. Croix
- When
- June 25, 12:00 AM CST to 2:00 AM CST
- Where
- St. Croix County, Hudson
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.034, -92.453 (the zone’s center; the record gives no point)
Western portion of the county flooded. Three to five inches of rain fell within a few hours, which produced street flooding in Hudson, WI. Several township roads were under water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Illinois, June 25, 2003$6.0 million · 60 kt wind · 6 events
- Damaging Wind in Missouri, June 25, 2003$4.8 million · 60 kt wind · 1 event
- Flash Flood and Damaging Winds in Iowa, June 25, 2003$107,000 · 61 kt wind · 13 events
- Heavy Rain in Iowa, June 25, 2003$50,000 · 1 event
- Flash Flood and Hail in Kansas, June 25, 2003$15,000 · 1.75 in hail · 18 events
- Hail in Texas, June 25, 2003$25,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Wisconsin, June 25, 2003$17,000 · 65 kt wind · 11 events
- Hail and Damaging Winds in Missouri, June 25, 2003$1,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Kansas, June 25, 2003$5,000 · 1 in hail · 10 events
- Wildfire in Hawaii, June 25 to 30, 20031 injured · 1 event
- Damaging Winds in Illinois, June 25, 200361 kt wind · 7 events
- Flash Flooding and Hail in Texas, June 25, 2003$2,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361770.